The Georgia Department of Public Health said as of Wednesday morning, six more overdose cases possibly related to fake Percocet were reported. None of these cases have been confirmed as overdoses related to the street drugs.
Georgia Poison Center is currently working with the hospitals and gathering more information to determine whether these additional cases are connected to the cluster of overdoses reported in the past three days.
Watch Channel 2 Action News at Noon for updates on this developing story.
State and local investigators are fanning out to catch those who sold street drugs linked to dozens of overdoses, include four fatal in Central Georgia.
Emergency workers responded in the last 48 hours to reports of overdoses in Centerville, Perry and Warner Robins, according to the GBI. However, the drugs might also have been sold on the street in other areas of the state.
Doctor are eagerly awaiting toxicology tests to find out what is in these pills that triggered this mass overdose.
They worry about the possibility of more cases if this drug is still on the streets.
"Difficulty breathing, slurred speech, most are coming through the ambulance," Dr. Chris Hendry said.
The chief medical officer describes the symptoms of the rash of overdose patients that have arrived at a Macon hospital in the last 48 hours.
They all had one thing in common, they took pills that they thought were pharmaceutical quality pain meds. They were wrong.
RELATED STORIES:Urgent warning issued about deadly counterfeit drug Brothers accused of selling deadly Fentanyl online Deadly counterfeit drugs coming to Georgia from China Local deputies make one of the largest fentanyl busts in the country This deadly drug is on its way to metro Atlanta streets Local deputies make one of the largest fentanyl busts in the country GBI seeing first signs of new potent drug used with heroin
"It's being sold on the street as Percocet, however, when it's taken, the patients are experiencing significant and severely decreased levels of consciousness, and respiratory failure," Hendry said. "There's' the potential that there's been four deaths associated with this opioid overdose."
It's not yet known what the pills contain.
In a recent trend, drug dealers are creating counterfeit pain pills that contain the powerful synthetic drug fentanyl but look like legitimate pain pills. Users have no idea of what they're taking. '
"Someone has developed this particular pill, this substance and passing it off as a prescription medicine. It's not," Sheriff Dave Davis said.
Davis said he's working with state and federal law enforcement to catch those selling the drug, before there are more overdoses and overdose deaths.
"Somebody knows something about the person passing out this poison in our community and someone should make the call," Davis said.
Doctors issued an alert warning people not buy pain medications from someone on the street. It could be deadly.